MAUDE Adverse Event Report: SEE H.10 G2 COMPLEX FILL COIL 3X4; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 G2 COMPLEX FILL COIL 3X4; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CF0304
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.(b)(4).Concomitant med products: medtronic echelon 10 microcatheter.[conclusion]: the healthcare professional reported that during the coil embolization procedure targeting the anterior communicating artery aneurysm on the patient who was admitted presenting with subarachnoid hemorrhage (sah), severe headache and weakness in the lower limb, the orbit galaxy g2 complex fill coil 3 mm x 4 cm (641cf0304 / s10104) was introduced inside the aneurysm through the microcatheter (echelon 10, medtronic) when the microcatheter came out of the aneurysm; as a result the coil had to be re-sheathed but the coil could not be re-sheathed.It was confirmed that there was no difficulty during the prepping of the coil or in the positioning of the coil in the target site; the coil introducer was not damaged, and excessive force was not applied during the unsheathing or re-sheathing attempt.Adequate flush was maintained during the procedure.The procedure was resumed with another coil replacing the orbit galaxy g2.There was no report of patient injury or complication.Investigation summary - the device was returned with its inner pouch.Labeling on the inner pouch matches the product documented in the complaint.The embolic coil is stretched and protruding from the skive of the translucent introducer sheath.There is blood in the green introducer and the translucent introducer sheath.The device is almost fully sheathed.There are kinks in the device positioning unit (dpu) core wire approximately 21 cm, 33 cm, 38 cm, 58 cm, 72 cm, and 85 cm from the proximal end.Blood blocks the distal end of the green introducer.The distal end of the embolic coil is obscured by blood and the green introducer.The presence of the ball tip cannot be confirmed.The embolic coil is stretched.There is blood on the embolic coil.The condition of the articulating joint and resistance heating (rh) coil are obscured by blood and the translucent introducer sheath.The embolic coil protrudes from the skive of the translucent introducer sheath near the articulating joint.There is stretched embolic coil in the translucent introducer sheath proximal to the articulating joint.The extended coil section of the dpu also protrudes from the skive of the translucent introducer sheath.A part of the stretched embolic coil re-enters the skive of the translucent introducer sheath over the tip coil and wraps around the tip coil.The v-notch of the resheathing tool is undamaged.Zipping cannot be tested because of the severe damage to the embolic coil and the protruding sections of embolic coil and dpu.A review of manufacturing documentation associated with this lot (s10104) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the complaint of rezipping difficulty is confirmed.The device cannot be resheathed because of severe damage to the embolic coil and the protrusion of the stretched embolic coil and distal sections of the dpu.The embolic coil is severely damaged.It is stretched; it protrudes from the skive of the translucent introducer sheath near the articulating joint and appears to loop around and re-enter the translucent introducer sheath in the tip coil section of the dpu.Stretching occurs when excessive retraction force is applied to the device when the distal end of the embolic coil is prevented from retracting.It is possible that the resheathing tool was advanced over the embolic coil while unsheathing the device.The ifu (lcn 55112-001 rev.D) instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing the embolic coil into the microcatheter, there is a risk that the embolic coil will be unsheathed and pass through the resheathing tool.This can cause damage to the embolic coil and can also cause it to protrude from the introducer.Once the embolic coil has protruded from the introducer, additional retraction force would cause the embolic coil to stretch.Attempting to re-sheath the device while it was stretched may have caused the embolic coil to be caught in the translucent introducer sheath over the tip coil section of the dpu.In addition, the presence of blood blocking the green introducer, in the translucent introducer sheath, and on the embolic coil suggests that an insufficient flush was maintained.The ifu states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.Device history lot - a review of manufacturing documentation associated with this lot (s10104) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure targeting the anterior communicating artery aneurysm on the patient who was admitted presenting with subarachnoid hemorrhage (sah), severe headache and weakness in the lower limb, the orbit galaxy g2 complex fill coil 3 mm x 4 cm (641cf0304 / s10104) was introduced inside the aneurysm through the microcatheter (echelon 10, medtronic) when the microcatheter came out of the aneurysm; as a result the coil had to be re-sheathed but the coil could not be re-sheathed.It was confirmed that there was no difficulty during the prepping of the coil or in the positioning of the coil in the target site; the coil introducer was not damaged, and excessive force was not applied during the unsheathing or re-sheathing attempt.Adequate flush was maintained during the procedure.The procedure was resumed with another coil replacing the orbit galaxy g2.There was no report of patient injury or complication.

Brand Name
G2 COMPLEX FILL COIL 3X4
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key7667227
Report Number3008114965-2018-00655
Device Sequence Number1049893
Product Code KRD
UDI-Device Identifier10878528009464
UDI-Public10878528009464
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue Number641CF0304
Device Lot NumberS10104
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/25/2018
Initial Report FDA Received Date07/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1